Hi Dr. Lupo:
Hope you can help me - I currently have a TSH level of 3.63 (August 07) - blood work ordered by an endocrinologist - my TSH in March 2007 was 2.77 - the endo doctor also has those results, but does not want to manipulate my TSH number with medication - I am presenting almost every symptom of hypothyroidism, but cannot get a doctor to listen to me - I feel like I'm crazy - can you please offer some insight/direction - any help you can give me is greatly appreciated!
You may have early hypothyroidism -- would test thyroid antibodies (TPO and Tg) as this could be Hashimoto's. If positive antibodies, then it is more compelling to give some levothyroxine treatment to see if symptoms improve....keeping in mind that while the TSH appears borderline high, the thyroid may not be the cause of the symptoms.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.